Aa
Aa
A
A
A
Close
Avatar universal

Severe Minocycline side effects

About bit over a month ago, I was started on Minocycline for adult acne. I took it twice per day for about 2 1/2 weeks when I suddenly started having what I believe was a reaction. It started with a stiffness and pain in my fingers on both hands. By the next day, it had spread into my wrists and elbows. Not thinking of the medicine, I continued taking it 2 more days. During those two days, my fingers, hands, and arms swelled until I could not wear any jewelry or my watch. My palms began to itch and the joints turned red. I began to have intense itching all over my body. No welts until I scratched, but they appeared as soon as I did. My neck got a terrible rash all the way across the front that looked and felt like a burn. I was having headaches every day. I woke one morning with a severe sense of doom and confusion, and had a massive migraine later that evening. I called my doctor, who thought that it was probably due to an elevation change (we were on vacation), and advised to stop taking it until I got back home.

It has now been just shy of two weeks that I've been completely off of the medicine, and while some issues are better, I'm still having trouble. My hands are still hurting. When I open or close them, it feels like the muscles are sliding over the bones and make a popping that you can actually feel. My fingers are still swollen, and now I'm having slight pedal edema. No energy whatsoever. Terrible dreams. I still have daily bouts of the severe itching on various parts of my body. Benedryl seems to help, but makes me almost lethargic since I have no energy. My memory is almost nonexistent, I'm easily confused, and my head feels cloudy all day. Nothing about me feels right.

Has anyone else had these issues? How long does it take to feel normal again? Any suggestions?
2 Responses
363281 tn?1590104173
Some drugs stay in your system for a few weeks. If it does not clear up soon, then I suggest you see your prescribing physician and maybe a get a shot to counteract the symptoms.
Avatar universal
Thanks for the input. I guess I didn't realize meds could stay in the system that long.
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.